Alert archive / Idaho / Wind Chill Warnings in 2014
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Feb 5, 2014, 2:14 PM MST. It took effect at Feb 5, 2014, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 2:14 PM MST (21:14 UTC)
- In effect from
- Feb 5, 2014, 8:00 PM MST
- Expired
- Feb 6, 2014, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS45 KPIH 052114 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MST WED FEB 5 2014 IDZ020-061200- /O.NEW.KPIH.WC.W.0001.140206T0300Z-140206T1600Z/ /O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 214 PM MST WED FEB 5 2014 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...DANGEROUS WIND CHILLS ARE LIKELY FROM LATE THIS EVENING UNTIL THURSDAY MORNING. MEANWHILE A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT. * WIND CHILL VALUES...MINUS 20 TO MINUS 30. * MAIN IMPACT...3 TO 6 INCHES OF SNOW IS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE. * LOCATIONS INCLUDE...IDAHO FALLS...RIGBY...INL. * OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 MINUTES. THE SNOW...BLOWING AND DRIFTING SNOW CAN MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ019-061200- /O.NEW.KPIH.WC.W.0001.140206T0300Z-140206T1600Z/ /O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 214 PM MST WED FEB 5 2014 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY. A WINTER STORM WATCH HAS ALSO BEEN ISSUED. THIS WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...DANGEROUS WIND CHILLS ARE LIKELY FROM LATE THIS EVENING UNTIL THURSDAY MORNING. MEANWHILE A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT. * WIND CHILL VALUES...MINUS 20 TO MINUS 30. * MAIN IMPACT...5 TO 10 INCHES OF SNOW IS POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH 1 TO 2 FEET POSSIBLE IN THE MOUNTAINS. SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE. * LOCATIONS INCLUDE...ASHTON...ST. ANTHONY...DUBOIS...ISLAND PARK...DRIGGS. * OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 MINUTES. THE SNOW...BLOWING AND DRIFTING SNOW CAN MAKE TRAVEL DIFFICULT AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ018-031-061200- /O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 214 PM MST WED FEB 5 2014 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT. * MAIN IMPACT...6 TO 12 INCHES IS POSSIBLE IN VALLEY COMMUNITIES WITH 1 TO 2 FEET POSSIBLE IN THE MOUNTAINS. AREAS OF BLOWING AND DRIFTING SNOW IS POSSIBLE. * LOCATIONS INCLUDE...BELLEVUE...HAILEY...SUN VALLEY...KETCHUM...GALENA SUMMIT AND STANLEY. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS ARE POSSIBLE ALONG WITH ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ017-021-061200- /O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS 214 PM MST WED FEB 5 2014 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT. * MAIN IMPACT...3 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. * LOCATIONS INCLUDE...POCATELLO..BLACKFOOT...AMERICAN FALLS...BURLEY AND SHOSHONE. * OTHER IMPACTS...DIFFICULT TRAVELING CONDITIONS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ022>025-061200- /O.NEW.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT... SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT 214 PM MST WED FEB 5 2014 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * TIMING...A SIGNIFICANT WINTER STORM WILL ARRIVE THURSDAY NIGHT AND PERSIST THROUGH FRIDAY NIGHT. * MAIN IMPACT...6 TO 12 INCHES IS POSSIBLE IN THE VALLEY COMMUNITIES. 1 TO 2 FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS. AREAS OF BLOWING AND DRIFTING SNOW IS POSSIBLE. * LOCATIONS INCLUDE...MCCAMMON...SODA SPRINGS...MONTPELIER...PRESTON...MALAD...MALTA...MALAD SUMMIT...BORDER SUMMIT...GEORGETOWN SUMMIT AND FISH CREEK SUMMIT. * OTHER IMPACTS...DIFFICULT TRAVEL CONDITIONS ALONG WITH ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
790 WWUS45 KPIH 061133 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 433 AM MST THU FEB 6 2014 IDZ020-062200- /O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ /O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/ /O.CON.KPIH.WC.W.0001.000000T0000Z-140206T1600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 433 AM MST THU FEB 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...DANGEROUS WIND CHILLS ARE LIKELY THROUGH MID MORNING. MEANWHILE A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS THROUGH SATURDAY NIGHT. * WIND CHILL VALUES...MINUS 20 TO MINUS 40. * SNOWFALL TOTALS...3 TO 6 INCHES AND UP TO 10 INCHES ON THE EAST BENCHES. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG. * WINDS...15 TO 25 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL OCCUR TONIGHT AND FRIDAY...THEN AGAIN SATURDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON AND THE INL COMPLEX. * IMPACTS...FROSTBITE CAN OCCUR WITHIN 15 TO 30 MINUTES. THE SNOW...BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ019-062200- /O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ /O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/ /O.CON.KPIH.WC.W.0001.000000T0000Z-140206T1600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 433 AM MST THU FEB 6 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TIMING...DANGEROUS WIND CHILLS ARE LIKELY THROUGH MID MORNING. MEANWHILE A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS THROUGH SATURDAY NIGHT. * WIND CHILL VALUES...MINUS 20 TO MINUS 50. * SNOWFALL TOTALS...3 TO 8 INCHES FOR VALLEY COMMUNITIES AND 10 TO 20 INCHES AT MID AND UPPER ELEVATIONS NEAR ISLAND PARK AND ALONG THE WYOMING BORDER. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL OCCUR FRIDAY...THEN AGAIN SATURDAY AFTERNOON AND NIGHT. * LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS AND RAYNOLDS PASS. * IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES AND LESS THAN 10 MINUTES WITH WIND CHILLS CLOSER TO MINUS 50. THE SNOW...BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT AT TIMES ESPECIALLY ALONG U-S 20 FROM ASHTON HILL THROUGH THE HENRY'S LAKE AREA AND ALONG IDAHO 32 AND 33. TRAVELLING INTO THE BACKCOUNTRY IS NOT ADVISED ESPECIALLY IF ALONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ018-031-062200- /O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ /O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 433 AM MST THU FEB 6 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS THROUGH SATURDAY NIGHT. * SNOWFALL TOTALS...6 TO 12 INCHES IS POSSIBLE IN VALLEY COMMUNITIES WITH 1 TO 3 FEET POSSIBLE IN THE MOUNTAINS. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE WINDS SHOULD LET UP BRIEFLY SATURDAY NIGHT. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT AND SMILEY CREEK LODGE. * IMPACTS...THE COMBINATION OF HEAVY SNOW AND WIND WILL CREATE VERY HAZARDOUS CONDITIONS ESPECIALLY AT MID AND UPPER SLOPES. TRAVELLING INTO THE BACKCOUNTRY IS NOT ADVISED ESPECIALLY IF ALONE. EXPECT DELAYS AND POTENTIAL CLOSURES ESPECIALLY ALONG IDAHO 21 WEST OF STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ017-021-062200- /O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ /O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS 433 AM MST THU FEB 6 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS THROUGH SATURDAY NIGHT. * SNOWFALL TOTALS...5 TO 12 INCHES WITH THE HIGHEST AMOUNTS ACROSS THE MAGIC VALLEY AND ALONG THE BENCHES. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL BE FRIDAY THROUGH FRIDAY EVENING...AND AGAIN SATURDAY THROUGH SATURDAY NIGHT. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT AND MASSACRE ROCKS. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS CONDITIONS AT TIMES...INCLUDING DIFFICULT DRIVING DURING PERIODS OF HEAVIER SNOW OR WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ022>025-062200- /O.UPG.KPIH.WS.A.0003.140207T0100Z-140208T1200Z/ /O.NEW.KPIH.WS.W.0003.140207T0000Z-140209T1200Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT... SWAN VALLEY...GRAYS LAKE NWR...PRESTON...MONTPELIER... GEORGETOWN...PARIS...GEORGETOWN SUMMIT 433 AM MST THU FEB 6 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...HEAVY AT TIMES AND BLOWING SNOW. WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A SIGNIFICANT WINTER STORM BEGINS TONIGHT AND LASTS THROUGH SATURDAY NIGHT. * SNOWFALL AMOUNTS...6 TO 12 INCHES IS POSSIBLE IN THE VALLEY COMMUNITIES. 1 TO 3 FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS. AREAS OF BLOWING AND DRIFTING SNOW IS POSSIBLE. THERE WILL BE OCCASIONAL LULLS IN SNOWFALL BUT ANY BREAKS WILL NOT LAST VERY LONG. * WINDS...15 TO 30 MPH WITH HIGHER GUSTS. THE STRONGEST WINDS WILL BE FRIDAY THROUGH FRIDAY EVENING...AND AGAIN SATURDAY THROUGH SATURDAY NIGHT. * LOCATIONS INCLUDE...MALAD...OAKLEY...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...PRESTON...MONTPELIER...GEORGETOWN SUMMIT AND THE BEAR LAKE AREA. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE VERY HAZARDOUS CONDITIONS AT TIMES ESPECIALLY AT MID AND UPPER SLOPES. TRAVELLING INTO THE BACKCOUNTRY IS NOT ADVISED ESPECIALLY IF ALONE. EXPECT DELAYS AND POTENTIALLY ROAD CLOSURES ESPECIALLY IF TRAVELLING AROUND BEAR LAKE...U-S 26 TOWARD PALISADES RESERVOIR... IDAHO 31 AND 36...WESTSIDE HIGHWAY IN FRANKLIN COUNTY AND I-84 TOWARD THE UTAH BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 8:53 AM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 5, 8:53 AM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 853 AM MST WED FEB 5 2014 .UPDATE... UPDATED FORECAST FOR TODAY TO INCREASE SNOW CHANCES AND AMOUNTS ACROSS THE SOUTHERN HALF OF THE AREA. MODELS SHOWING STEADY STREAM OF LIGHT SNOW PERSISTING THROUGH THIS AREA TODAY. SNOW AMOUNTS OF AN INCH MAYBE TWO POSSIBLE. VALLE && .PREV DISCUSSION... /ISSUED 323 AM MST WED FEB 5 2014/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT. VERY COLD AIR IS IN PLACE THIS MORNING ACROSS EASTERN IDAHO. WE DO HAVE SOME CLOUDS AND LIGHT SNOW MOVING ACROSS THE SOUTHERN HALF OF THE AREA...WHICH IS HELPING TO KEEP TEMPERATURES UP A BIT AT THIS HOUR. WHERE WE ARE MORE CLEAR NOW OR HAD CLEARING EARLIER...TEMPERATURES ARE BELOW ZERO. OTHERWISE...SINGLE DIGITS AND TEENS ARE THE RULE. WE ARE SEEING WIND CHILLS AT OR BELOW ZERO FOR MANY LOCATIONS AS WELL. VALUES OF -20 TO -40 EXIST IN SOME OF THE COLDER MOUNTAIN SPOTS AS WELL AS THE UPPER SNAKE PLAIN AND HIGHLANDS. WE DO NOT HAVE A WIND CHILL WARNING OUT BECAUSE VERY FEW SPOTS HAVE WINDS OVER 10MPH. THAT SAID...YOU STILL NEED TO BE PREPARED FOR THE COLD REGARDLESS AND LIMIT OUTSIDE EXPOSURE. WE WILL SEE OCCASIONAL LIGHT SNOW OR FLURRIES OVER MOST OF THE AREA TODAY...WITH A BETTER CHANCE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS. THERE WILL ALSO BE A BIT HIGHER CHANCE FROM BURLEY TO POCATELLO AS MOISTURE ROTATES ACROSS THE SOUTH. THIS TREND CONTINUES TO SHIFT FARTHER SOUTH A BIT OVERNIGHT WITH LITTLE/NO CHANCE ACROSS THE NORTH AND APPRECIABLE SNOWFALL CONFINED TO THE FAR SOUTH. AMOUNTS WILL BE LIGHT BUT ANY LITTLE GUST OF WIND WILL PRODUCE SOME BLOWING/DRIFTING SINCE THIS IS A FLUFFY SNOW. EXPECT ANOTHER NIGHT OVER COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS ACROSS THE NORTH. LIKE THIS MORNING...WE MAY NOT MEET THE WIND THRESHOLD FOR A WIND CHILL WARNING EXPECT -20 TO -40 VALUES TO EXIST. WE ARE NOW SEEING A MAJOR PATTERN SHIFT...AND IT IS A GOOD ONE IN TERMS OF TRYING TO BEEF UP OUR SNOWPACK AND GET AWAY FROM THE VERY COLD WEATHER SO FAR THIS WEEK. AS LOW PRESSURE FORMS CLOSER TO THE CANADA BORDER...WE WILL SEE THE PATTERN SHIFT TO MORE WESTERLY. THIS WILL ALLOW PACIFIC MOISTURE TO BEGIN STREAMING ACROSS THE STATE. WE WILL SEE A GRADUAL SHIFT FROM SOUTH TO NORTH TOMORROW WITH CLOUD COVER AND SNOWFALL. THE BETTER CHANCES OF SNOWFALL WILL BE GENERALLY SOUTH OF A LINE FROM STANLEY TO CRATERS TO PALISADES BY AFTERNOON. AMOUNTS WILL REMAIN LIGHT THROUGH THE AFTERNOON...BEFORE INCREASING AS SNOW AND GUSTY WINDS OVERTAKE ALL OF EASTERN IDAHO BY FRIDAY. WITH A RATHER STRONG FLOW...EXPECT A DECENT UPSLOPE/DOWNSLOPE PATTERN TO DEVELOP. WE SHOULD SEE THE WESTERN CENTRAL MOUNTAINS AND PORTIONS OF THE EASTERN MOUNTAINS FAVORED. WE SHOULD ALSO SOME ENHANCEMENT ACROSS THE MAGIC VALLEY AND LOWER SNAKE PLAIN WHICH CAN OCCUR IN THESE EVENTS. IT IS A BIT EARLY TO PINPOINT SNOW AMOUNTS...BUT WE WILL LIKELY NEED WINTER WEATHER HEADLINES RELATED TO SNOW AND BLOWING SNOW FOR PORTIONS OF EASTERN IDAHO FOR FRIDAY AND POTENTIALLY INTO THE WEEKEND. KEYES LONG TERM...SATURDAY THROUGH WEDNESDAY. MODELS IN GOOD AGREEMENT THROUGH MONDAY. EASTERN IDAHO TRANSITIONS FROM FAST MOVING SHORTWAVE TROUGH TO WET ZONAL FLOW OR SLIGHTLY ANTICYCLONIC FRIDAY INTO SATURDAY. BOTH ECMWF AND GFS SPREAD PRECIP ACROSS THE REGION WITH HIGHEST TOTALS ACROSS SOUTHERN AND EASTERN HIGHLAND REGIONS THROUGH THE WEEKEND. HAVE CONFIDENCE IN WIDESPREAD PRECIPITATION EVENT SO PUSHES POPS SIGNIFICANTLY HIGHER SATURDAY AND BEYOND. WITH TREND TOWARD MORE ZONAL PATTERN EXPECT WARM TEMPS TO NUDGE INTO THE REGION FROM THE GREAT BASIN AND COULD SEE MIX OF RAIN/SNOW THROUGH THE SOUTHERN HIGHLANDS AND PERHAPS INTO PORTIONS OF THE SNAKE PLAIN MAINLY DURING DAYTIME. MODEL GUIDANCE BLEND FOR TEMPS PROVIDING A STRONG NUDGE IN THIS DIRECTION AS WELL. SLIGHTLY MORE AMPLIFIED SHORTWAVE PASSAGE ON MONDAY SHOULD SIGNAL A WEAKENING OF THE PATTERN AND A DRYING TREND. HOWEVER BEYOND MONDAY MORE SIGNIFICANT DIFFERENCES APPEAR BETWEEN THE MODELS SO MAINTAINED SLIGHTLY WETTER POPS THROUGH THE REMAINDER OF THE EXTENDED ESPECIALLY OVER HIGHER ELEVATIONS. DMH AVIATION...MIX OF VFR/MVFR CONDITIONS MOST AREAS EARLY THIS MORNING WITH A FEW POCKETS OF LIGHT SNOW MOVING THROUGH THE REGION. SNOWFALL SHOULD BECOME MORE WIDESPREAD THROUGH THE DAY PARTICULARLY ACROSS SOUTHERN AND EASTERN HIGHLANDS THOUGH ALL TERMINALS LIKELY TO SEE SNOW AT TIMES. WILL LIKELY MAINTAIN MIX OF MVFR/IFR AT SNAKE PLAIN TERMINALS KIDA/KPIH/KBYI AND VFR/MVFR MIX WITH VCSH AT KSUN. END TO SNOW EXPECTED WITHIN A FEW HOURS OF 06Z TONIGHT AT ALL TERMINALS. WILL EVALUATE STRATUS SPREAD LEFT IN LOWER ELEVATIONS AS CLEARING LINE WORKS ACROSS THE REGION OVERNIGHT FOR POTENTIAL IMPACTS AT KIDA/KPIH/KBYI. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 5, 3:51 AM MST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MST WED FEB 5 2014 IDZ017>025-031-032-061100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 351 AM MST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE ACROSS THE SOUTHERN HALF OF EASTERN IDAHO. AMOUNTS WILL BE LIGHT EVEN IN THE MOUNTAINS. WINDS WILL BE LOCALLY GUSTY WHICH MEANS LOCALIZED BLOWING/DRIFTING SNOW IS POSSIBLE. WIND CHILLS THIS MORNING FOR SOME OF THE HIGHER MOUNTAIN ELEVATIONS AS WELL AS THE UPPER SNAKE PLAIN AND HIGHLANDS ARE IN THE -20 TO -40 DEGREE RANGE. EXPECT SIMILAR CONDITIONS TONIGHT IN MOST OF THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT NOW APPEARS THAT THE VERY COLD AIRMASS IN PLACE NOW WILL NOT STICK AROUND. WE SHOULD SEE A QUICK SHIFT TOWARD A WETTER AND WARMER PATTERN BEGIN LATER THURSDAY AND CONTINUE THROUGH THE WEEKEND. SNOW AND WIND WILL BECOME WIDESPREAD BY FRIDAY MORNING AND REMAIN IN PLACE THROUGH SUNDAY WITH ANY BREAKS IN PRECIPITATION BEING BRIEF. TEMPERATURES WILL WARM TO AROUND NORMAL OVER THE WEEKEND...WHICH MEAN A FEW LOWER VALLEY SPOTS MAY SEE A RAIN/SNOW MIX BY SUNDAY. IT IS TOO EARLY STILL TO PINPOINT AMOUNTS BUT IT APPEARS THE WESTERN CENTRAL MOUNTAINS...THE EASTERN HIGHLANDS...MAGIC VALLEY AND THE I-15 CORRIDOR WILL LIKELY SEE ENHANCED TOTALS THROUGH SUNDAY. WINTER WEATHER HEADLINES ARE LIKELY IN ORDER FOR FRIDAY AND POTENTIALLY EXTENDED INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:14 PM MST | Winter Storm Watch | PIH | 14 hr |
Nearby
Wind Chill Warnings in Idaho, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.